Jump to content

Recommended Posts

Okay so I'm on a lot of meds now and just started seeing a new pdoc who's thinking of making some serious changes. I have bipolar, anxiety, ADHD, hypothyroidism, and a pituitary tumor. When I was first diagnosed with BP, I was on lithium and seroquel, which worked well enough until I got depressed enough to get hospitalized a second time. That's when I added klonopin and switched to depakote because lithium was starting to affect my kidneys. This combo controls my mania more than my depression and my anxiety is still bad. My previous pdoc added Strattera for the ADHD but I'm not sure it's actually doing anything. She also added a small dose of trazadone because I was having trouble falling asleep. That helps but also might be making me sleep too much. 

Anyway, new pdoc suggested replacing the seroquel and/or the depakote due to weight issues and fatty liver (which may be from the depakote or just cause I'm fat who knows). He thinks Saphris could replace Seroquel and be better from a weight perspective. However, I'm dependent on Seroquel for sleep in addition to my other meds, and it doesn't seem like Saphris has that same effect. I'm more open to changing up the Depakote since I gained a lot of weight on it, but I don't know how good the other mood stabilizers are with mania, which has caused big problems in the past. 

Does anyone know much about Saphris and sleep or weight gain? And what other mood stabilizers might be good (i.e. More weight neutral and helpful for depression and mania).  

Link to comment
Share on other sites

Tegretol is another anticonvulsant like Depakote that acts as a mood stabilizer. I take Tegretol for depression, but I think it is also good for mania from what I read. I find Tegretol to be weight neutral. It certainly has never caused me to eat like Depakote did.

Link to comment
Share on other sites

  • 2 weeks later...

Saphris was GREAT for sleep. Seriously, put one of those ODTs under your tongue, give it like 30-45 mins and you will be literally STUMBLING around your so drowsy. I started on just 5mg at night and then decreased to 2.5mg because of akathisia. Ultimately stopped it because my thoughts were TOO quiet and I was zoned out all the time.

Link to comment
Share on other sites

 Share

×
×
  • Create New...